MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. 35X PROFLEXX AMBULANCE COT

FERNO-WASHINGTON, INC. 35X PROFLEXX AMBULANCE COT
Model Number 0015710
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 11/13/2016
Event or Problem Description
It was reported after removing the patient and cot from the ambulance the crew engaged the stretcher lock and then stepped away from the cot to turn the ambulance off.The stretcher lock allegedly disengaged and the stretcher began to roll.The emt attempted to control the stretcher but due to the patient's weight was unable to hold the stretcher and it tipped over with the patient.The patient was assessed and allegedly complained of pain to her left shoulder.The crew transported the patient into the hospital and alerted the receiving rn to the incident and allegation of pain.
 
Additional Manufacturer Narrative
The cot was returned to manufacturer and a visual and functional evaluation was conducted.The overall condition of the cot was very good and showed signs of very little use.The wheel locks on the cot were cycled with no malfunctions or other issues detected.When the brakes were engaged they were all the way locked and there were no worn areas that would allow a partial lock.The ifu for the cot provides instruction on engaging the locks as well as not leaving the cot unattended when a patient is loaded.Upon review of the investigation, it appears the medic left the cot unattended and then could not maintain control of the cot when it started to roll.It could not be determined if the brake was completely engaged at the time of incident.The complainant did not have any additional information regarding alleged injury or medical intervention for the patient.
 
Event or Problem Description

Brand Name
35X PROFLEXX AMBULANCE COT
Common Device Name
35X PROFLEXX AMBULANCE COT
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key6132487
Report Number1523574-2016-00035
Device Sequence Number13611238
Product Code FPO
UDI-Device Identifier00190790000332
UDI-Public00190790000332
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1